Alert archive / New York / Flash Flood Warnings in 2001
Flash Flood Warning 11, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 22, 2001, 11:00 PM EDT for Cortland County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 22, 2001, 11:00 PM EDT (03:00 UTC)
- Expired
- Jun 23, 2001, 5:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cortland County, NY
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 3.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 290 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 230307 FFWBGM NYC023-230900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 1100 PM EDT FRI JUN 22 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... CORTLAND COUNTY IN CENTRAL NEW YORK. * UNTIL 500 AM EDT. * AT 1055 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED OCCASIONAL MODERATE TO HEAVY RAIN FALLING OVER CORTLAND COUNTY. RADAR ESTIMATES INDICATE BETWEEN ONE AND ONE HALF /1.50/ AND THREE INCHES /3.00/ OF RAIN HAVE FALLEN IN THE PAST THREE HOURS ALONG A LINE EXTENDING FROM HARFORD TO VIRGIL TO TRIPOLI. THE TOWN OF MCGRAW IN CENTRAL CORTLAND COUNTY HAS BEEN CLOSED...AND FLOODING HAS ALSO BEEN REPORTED IN VIRGIL AND HOMER. OCCASIONAL MODERATE TO HEAVY RAINFALL WILL CONTINUE ACROSS CORTLAND COUNTY FOR THE NEXT SEVERAL HOURS...WHICH WILL CAUSE SMALL STREAMS AND CREEKS TO FLOOD...AND POSSIBLY WASHING OUT ROADS AND FLOODING NEARBY LOW AREAS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. LAT...LON 4256 7627 4243 7610 4263 7590 4276 7609 $$ VAN AUSDALL &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 9:23 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 22, 9:23 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 923 PM EDT FRI JUN 22 2001 HEAVY RAIN ACROSS CENTRAL ZONES THIS EVENING WITH A COUPLE SWATHS OF 1 TO 2 INCHES OF RAIN FROM TIOGA COUNTY NY INTO ONEIDA COUNTY. AN STRONG SHORTWAVE IN WEST VIRGINIA IS MOVING NORTH AND WILL GIVE THE AREA ANOTHER ROUND OF MODERATE TO HEAVY RAIN LATER TONIGHT. CURRENT FORECAST AND WATCH LOOKS GOOD...SO NO CHANGES. .BGM...FLASH FLOOD WATCH ALL ZONES THROUGH SATURDAY MORNING. VAN AUSDALL
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:40 PM EDT | Flash Flood Warning | BGM | Cortland | 3 hr |
| Jun 22, 10:25 PM EDT | Flash Flood Warning | BGM | Chemung, Tioga | 3 hr |
| Jun 23, 9:39 AM EDT | Flash Flood Warning | BGM | Tioga | 3 hr |
| Jun 23, 10:21 AM EDT | Flash Flood Warning | BGM | Cortland | 3 hr |
| Jun 23, 11:24 AM EDT | Flash Flood Warning | BGM | Broome | 3 hr |
| Jun 23, 11:50 AM EDT | Flash Flood Warning | BGM | Chenango | 3 hr |
| Jun 23, 12:19 PM EDT | Flash Flood Warning | BGM | Madison, Oneida | 3 hr |
| Jun 23, 1:06 PM EDT | Flash Flood Warning | BGM | Cortland | 3 hr |
| Jun 23, 2:57 PM EDT | Flash Flood Warning | BGM | Chenango, Madison, Oneida | 3 hr |
Nearby
Flash Flood Warnings in New York, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.